MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Codes Optical Decentration (1360); Device Damaged by Another Device (2915); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported during a cataract extraction with an intraocular lens implant procedure, difficulty encountered during injection.The surgeon moved the plunger up a little to reinject correctly, at which point the proximal haptic was found to be missing, torn at the base of the junction with the optic.The surgeon decided to leave the implant in the capsular bag and to finish the surgery normally with the addition of miostat at the very end of the surgery to contract the iris and maintain the implant in the bag.Additional information has been requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received which state the lens remained inside the eye and it was decentered.
 
Additional Manufacturer Narrative
The delivery system was not returned for evaluation.A photo was provided of a haptic, broken gusset area on a blue drape.Viscoelastic could not be confirmed on the haptic due to the texture of the drape.No determination as to cause can be made from the photo.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The plunger position in relation to the broken haptic during advancement cannot be determined.The ifu instructs: after the lens has been advanced to the nozzle line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.After confirming the lens is properly positioned and the haptics are folded properly, proceed with lens implantation.Gently advance the plunger in one smooth, continuous motion.Do not advance the plunger too fast or lens damage may occur.Information was provided that the surgeon ¿moved the plunger up a little to reinject correctly¿, at which point the proximal haptic was found to be missing, torn at the base of the junction with the optic.Th specific issue which necessitated the plunger ¿adjustment¿ was not provided.Broken haptics may occur: ¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.¿ if the device is overfilled with ovd as this can prevent the trailing haptic from being placed properly or move the lens out of position resulting in misfolding.¿ if a straight trailing haptic occurs and it was not properly detected to be out of position.¿ if the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13732977
Report Number1119421-2022-00448
Device Sequence Number5063051
Product Code KYB
UDI-Device Identifier00380652394673
UDI-Public00380652394673
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberAU00T0
Device Lot Number15260506
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer03/14/2022
05/11/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date04/06/2022
06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIOSTAT SOLUTION; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient Age74 YR
Patient SexFemale